| Model Number |
SC-543 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d4a3772y); sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#d3j3125y); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a c-section surgery, the six sutures strand broke in the middle when tension was applied to tighten the knot.The issue was resolved by using another suture from a different lot number.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The visual inspection of the returned product (opened samples) noted that two of the sutures were returned broken.Suture a broke 27 1/2 inches from the needle attachment point.Suture b broke 2 7/8 inches from the needle attachment point.A tensile strength test could not be performed on the open samples.The tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.Representative samples: three samples were evaluated.The breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.A simple knot was performed on the sutures and the knot was pulled tight.The suture ends were loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling/loading the sutures into the instron machine.The instron then pulled the sutures at a rate of 300 mm/min until the sutures broke.The breaking point load force was measured and did not meet ep minimum mean specifications.It was reported that suture was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss was triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.